back pain

hi every one

my daughter of 16 has had her 2nd op to remove endometriosis this time she had it everywhere. she was fitted with a miren coil. she has had lots of back pain and tummy pain as well as infection and losing clots. I have spoke to consultant but said she should try and stick with it as can really help. please can anyone else tell me if they have had same symptoms. she has had it in for 2 months now.

5 Replies

oldestnewest
  • Your poor daughter ,can't be much help but I know it can rake a few months for hormone treatment to work ,it's hard I know fir tell her to stick with it fir a while longer

    Failing that insist they offer something else to try

    All the best to her

  • Hi, sorry to hear your daughter has already had her 2nd op at such a young age. I have the coil, it was put in under anesthetic last year and is working well for me but I also had an injection for 3 months called zoladex, chemical menopause.

    It can take a few months for the coil to work, it lightens the periods, after 3 months I was still having periods but they were lighter and less painful, I have only recently "missed" a period.

    It could be related to the advance spread of the endo as well, I have a lovely set of gp's and recently had a pain management chat with them; it could be worth getting your daughter in for one. Also, as mablesky suggested, trying something else, the pill whilst the coil is settling in could be a potential solution.

    I hope she feels better soon.

  • Thank you for your reply . I will get her to try that.

  • I'm sorry your daughter is having such a hard time, especially at only 16! I haven't had the experience she's having, but I know that the same hormone that is in the mirena coil (synthetic progesterone) is also available in pill form. I'm taking that b/c my OB/GYN said my endometriosis is so widespread that a systemic hormone would be more effective than the mirena, which has more local effects. If she's having infection and more pain with the mirena, she might want to consider asking to have it taken out and to take progesterone pills instead. Yes things can take time to work, but infection sounds like a potentially risky side effect.

  • Thank you for reply . She has had two infections. And considering to have it taken out.

You may also like...